Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Corpus Christi, TX

February 4, 2012Bee County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 4, 2012, 7:09 PM CST for Bee County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2012, 7:09 PM CST (01:09 UTC)
Expired
Feb 4, 2012, 7:45 PM CST
In force
36 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 92 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS54 KCRP 050109
SVRCRP
TXC025-050145-
/O.NEW.KCRP.SV.W.0003.120205T0109Z-120205T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BEE COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 745 PM CST

* AT 703 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF MINERAL...OR 12 MILES EAST
  OF THREE RIVERS...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINERAL...
  TULETA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2854 9773 2844 9796 2853 9801 2854 9801
      2868 9787
TIME...MOT...LOC 0109Z 225DEG 21KT 2852 9796

$$

87
1 follow-up statement
639 
WWUS54 KCRP 050125
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CST SAT FEB 4 2012

TXC025-050145-
/O.CON.KCRP.SV.W.0003.000000T0000Z-120205T0145Z/
BEE-
725 PM CST SAT FEB 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR NORTHWESTERN BEE COUNTY...

AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MINERAL...OR 15 MILES NORTHWEST OF
BEEVILLE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN BEE COUNTY...

LAT...LON 2849 9790 2857 9798 2857 9797 2868 9787
      2859 9778
TIME...MOT...LOC 0125Z 225DEG 21KT 2859 9788

$$

87

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 6:43 PM CST, 26 minutes earlier.

Area forecast discussion, Feb 4, 6:43 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CST SAT FEB 4 2012

.DISCUSSION...SYNOPTIC SCALE ASCENT QUICKLY INCREASING THIS
EVENING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS...AND
ELEVATED CONVECTION HAS DEVELOPED AND IS INCREASING IN COVERAGE.
SEEING SOME EMBEDDED THUNDER WITH A FEW STRONGER STORMS ACROSS THE
BRUSH COUNTRY. THE ASCENT WILL SPREAD EAST AND NORTHEAST
OVERNIGHT. SENT UPDATE TO INCREASE POPS TO LIKELY ACROSS THE
BRUSH COUNTRY THIS EVENING...AND LIKELY FOR THE COASTAL BEND AND
VICTORIA CROSSROADS OVERNIGHT AND SUNDAY MORNING. ALSO ADDED A
CHANCE OF THUNDER INTO THE FORECAST. INCREASED QPF AMOUNTS
SLIGHTLY...AS SOME OF THE HEAVIER SHOWERS ARE PUTTING DOWN
ISOLATED AMOUNTS OF 1/2 TO 1 INCH.

&&

.AVIATION...EXPECT PREDOMINATE MVFR CEILINGS DURING THE TAF
PERIOD. ALTHOUGH ISOLATED THUNDERSTORMS CURRENTLY EXIST OVER
PORTIONS OF THE REGION...ANTICIPATE THAT THE GREATEST CHANCE FOR MVFR
VISIBILITIES IN SHOWER OR THUNDERSTORM ACTIVITY TO OCCUR BETWEEN
06Z AND 18Z SUNDAY. SFC GENERALLY WEAK TO MODERATE NORTH WIND WILL
PERSIST.

&&

PREV DISCUSSION... /ISSUED 330 PM CST SAT FEB 4 2012/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ONCE AGAIN AN
UNDER-PERFORMING COLD FRONT MOVED THROUGH THE AREA. MEAGER RAINFALL
TOTALS AT BEST FOR MOST LOCATIONS. THIS HAS LED TO DECREASED
CONFIDENCE IN FURTHER RAIN CHANCES THIS EVENING AND TOMORROW.
WHILE WE WILL SEE ISENTROPIC UPGLIDE...WITH GOOD MOISTURE IN THE
1000-700 LAYER...JUST NOT CONVINCED WE WILL REALIZE THE COVERAGE
OF PRECIP YOU WOULD TYPICALLY EXPECT. HAVE DECREASED POPS AND QPF
SLIGHTLY AS A RESULT. STILL THINK WE'LL SEE AREAS OF RAIN
TOMORROW...MAINLY BEFORE 6PM. BY TOMORROW NIGHT RAIN CHANCES
DECREASE SIGNIFICANTLY. AS FOR TEMPERATURES...MUCH OF THE AREA
DECREASED INTO THE 50S BEHIND THE FRONT AND WITH A THICK CLOUD
COVER HAVE HAD TROUBLE RECOVERING. DESPITE CONTINUED CLOUD COVER
OVER NIGHT SHOULD SEE TEMPS DROP INTO THE UPPER 40S FOR MOST
LOCATIONS. WITH CONTINUED CAA INTO THE AREA TOMORROW WILL NOT SEE
MUCH OF A WARMUP...HAVE TEMPS RIGHT AROUND 50 FOR HIGHS MOST AREAS
ON SUNDAY...WITH LOWER 50S FAR EAST AND FAR WEST THIS IS EVEN A
DEGREE OR TWO HIGHER THAN MUCH OF THE MOS GUIDANCE. CLOUDS WILL
CONTINUE SUNDAY NIGHT KEEPING TEMPERATURES FROM DROPPING TOO
FAR...EXPECT LOWS IN THE MID 4OS.

LONG TERM (MONDAY THROUGH FRIDAY)...CLOUDY AND COOL CONDITIONS WILL
START THE WORK WEEK AS SFC HIGH PRESSURE REMAINS OVER SOUTH TEXAS
AND MOIST SWLY FLOW PERSISTS AND MID-UPPER LEVELS.  A STREAM OF MID
LVL S/W WILL MOVE OVERHEAD TUE-WED RESULTING IN ISENTROPIC LIFT AND
LIGHT RAIN REDEVELOPING OVER THE FORECAST AREA. THE LONG WAVE
PATTERN BUCKLES BY LATE WEEK ALLOWING A DEEP POS-TILT TROUGH TO DROP
INTO WEST CENTRAL MEXICO. DEEP LAYER MOISTURE IS PROGGED TO INCREASE
OVER TEXAS THURSDAY IN ADVANCE OF THIS TROUGH WITH SEVERAL LEADING
S/W'S MOVE ACROSS THE STATE AS WELL. THIS WILL RESULT IN A CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. CLOUDS AND A SLIGHT
CHANCE OF RAIN WILL REMAIN IN THE FORECAST THROUGH NEXT WEEKEND AS
THE UPPER TROUGH FILLS AND GRADUALLY MOVES OVER OUR REGION.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    49  50  44  60  45  /  60  60  40  10  10
VICTORIA          47  50  43  59  42  /  50  60  20  10  10
LAREDO            50  53  46  60  45  /  50  50  10  10  10
ALICE             49  50  43  59  42  /  70  60  30  10  10
ROCKPORT          48  51  44  60  49  /  60  60  40  10  10
COTULLA           48  52  42  59  42  /  40  50  10  10  10
KINGSVILLE        49  50  43  59  44  /  60  60  40  10  10
NAVY CORPUS       50  52  46  60  49  /  60  60  40  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS.

     SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

JR/76...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Feb 4, 4:32 AM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CST SAT FEB 4 2012

TXZ229>234-239>247-042300-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
432 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH TEXAS TODAY AS A COLD FRONT MOVES THROUGH THE
AREA. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG PRODUCING
WIND GUSTS OF 40 TO 50 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS ARE LIKELY ON SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE.
HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ230-235-250-255-270-275-042300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
432 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL LINGER ALONG THE COAST EARLY THIS MORNING
REDUCING VISIBILITIES TO LESS THAN 1 MILE AT TIMES. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL
WATERS AS A COLD FRONT ENTERS THE AREA THIS AFTERNOON. SOME OF
THE THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS TO 35 KNOTS...HEAVY
RAIN REDUCING VISIBILITIES TO LESS THAN 1 MILE AT TIMES...AND
OCCASIONAL CLOUD TO SURFACE LIGHTNING. NORTH WINDS WILL INCREASE
TO SMALL CRAFT ADVISORY LEVELS THIS EVENING BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED SUNDAY IN THE
WAKE OF THE COLD FRONT AND AGAIN BY MID WEEK.

TMT/TE

In the hours before

Special weather statement, Feb 4, 6:09 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CST SAT FEB 4 2012

TXZ230-240-050100-
DUVAL-MCMULLEN-
609 PM CST SAT FEB 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND MCMULLEN COUNTIES...

AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FREER...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE NEAR...
  SEVEN SISTERS BY 635 PM CST.
  LOMA ALTA BY 645 PM CST.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:50 PM CSTSevere Thunderstorm WarningCRPDuval40 min
Feb 4, 7:02 PM CSTSevere Thunderstorm WarningCRPLive Oak43 min
Feb 4, 9:07 PM CSTAreal Flood AdvisoryCRPJim Wells, Nueces113 min
Feb 4, 10:23 PM CSTAreal Flood AdvisoryCRPAransas, Calhoun, Nueces, Refugio, San Patricio112 min
Feb 4, 11:35 PM CSTSpecial Marine WarningCRP85 min
Feb 4, 11:46 PM CSTAreal Flood AdvisoryCRPJim Wells, Nueces119 min
Feb 5, 12:18 AM CSTAreal Flood AdvisoryCRPNueces87 min
Feb 5, 12:58 AM CSTSpecial Marine WarningCRP92 min
Feb 5, 9:26 AM CSTWind AdvisoryCRPAransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 1 more93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.